To the Editor.—
Nonherpetiform acantholytic skin lesions developed in a patient on unusual sites for the primary disease during chrysotherapy for pemphigus erythematosus.
Report of a Case.—
A 30-year-old woman, who had suffered from pemphigus erythematosus for two years, had received the maintenance corticosteroid therapy at our clinic with subsidence of the skin lesions. Because of the side effects of the steroid therapy, she received gold sodium thiomalate injections for five months, while receiving maintenance corticosteroid therapy. After 175 mg of gold sodium thiomalate was given during a four-week period, miliary reddish papules developed on her shins (Fig 1) and the dorsa of her feet. At the same time, blisters developed on her trunk, with erythema on the cheeks. Subsequently, pea-sized, flat, reddish edematous papules developed on her arms, palms, feet, and soles, becoming partly confluent to form slightly elevated plaques.Histological examination of the miliary papules on the
Miyamoto Y, Maeda M. Pemphigus Induced by Gold Sodium Thiomalate. Arch Dermatol. 1978;114(12):1855. doi:10.1001/archderm.1978.01640240079030
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: